Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

April 16, 2012Franklin Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Apr 16, 2012, 4:13 AM CDT for Franklin Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2012, 4:13 AM CDT (09:13 UTC)
Expired
Apr 16, 2012, 4:40 AM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Franklin Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS84 KJAN 160913
SPSJAN
LAZ023-025-160940-
TENSAS LA-FRANKLIN LA-
413 AM CDT MON APR 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT MON APR 16 2012

...A LINE OF STRONG STORMS NEAR JIGGER MOVING NORTHEAST...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 
MPH WINDS WAS LOCATED NEAR JIGGER TO 5 MILES SOUTHWEST OF WINNSBORO 
AT 410 AM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE 
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9165 3212 9119 3193 9160 3197 9160
      3197 9164 3189 9171 3188 9173 3189 9175
      3187 9178 3188 9178 3189 9179 3204 9189
TIME...MOT...LOC 0910Z 233DEG 32KT 3202 9173

$$

40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:50 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 16, 3:50 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT MON APR 16 2012

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE SHORT TERM IS
SHAPING UP TO BE AN ACTIVE WEATHER PERIOD ACROSS MUCH THE FORECAST
AREA.  A LINE OF SHOWERS AND STORMS...AHEAD OF A COLD FRONT THAT'S
CURRENTLY LOCATED NEAR THE ARKLATEX REGION...CONTINUES PUSHING EAST
INTO THE CWA THIS MORNING.  DESPITE A MOIST AIRMASS...WITH AN UPPER
RIDGE HANGING TOUGH AND DECENT A CAP OVER THE REGION...THIS LINE HAS
GRADUALLY BEEN WEAKENED IN INTENSITY AS IT HAS PROGRESSED FARTHER E.
THIS TREND IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE
MORNING HOURS.

THIS AFTERNOON...THE MAIN FRONT SHOULD BEGIN IMPEDING UPON THE
WESTERN HALF OF THE CWA. WITH THE ADDITION OF DAYTIME HEATING...
SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA.
THERE REMAINS A CHANCE...BE IT A LOW CHANCE...THAT A FEW STORMS COULD
BE ON THE STRONG SIDE TODAY AND CAPABLE OF PRODUCING GUSTY WINDS.
HOWEVER...WITH SUCH A MOIST AIRMASS IN PLACE...HEAVY RAINFALL LOOKS
TO BE THE MAIN CONCERN WITH ANY OF TODAY'S ACTIVITY.

AS THE FRONT'S UPPER LEVEL SUPPORT CONTINUES TO LIFT OUT ACROSS THE
GREAT LAKES REGION INTO CANADA...IT'LL STALL OVER THE REGION TONIGHT
INTO TUESDAY.  THERE COULD BE A LULL IN ACTIVITY THIS EVENING INTO
AT LEAST THE FIRST PART OF TONIGHT...BUT BOTH MOST GLOBAL AND
HIGH-RES MODELS ARE IN AGREEMENT WITH BRINGING RAIN BACK INTO THE
FORECAST AREA ALONG AND SOUTH OF THE FRONT AFTER MIDNIGHT TONIGHT.
THIS IS IN RESPONSE TO THE FIRST IN A SERIES OF UPPER LEVEL
DISTURBANCES...ASSOCIATED WITH ANOTHER TROUGH THAT'LL BE SWINGING
EAST INTO THE SOUTHERN PLAINS STATES LATE TONIGHT...LIFTING
NORTHEAST ACROSS THE FORECAST AREA.  ONCE AGAIN...IT'S NOT OUT OF
THE QUESTION EARLY TUESDAY MORNING INTO TUESDAY AFTERNOON THAT SOME
OF THIS ACTIVITY COULD BE ON THE STRONG SIDE AND PRODUCE GUSTY
WINDS...BUT THE MAIN CONCERN AGAIN LOOKS TO BE HEAVY RAINFALL
LEADING TO THE PONDING OF WATER ON ROADS AS WELL AS IN LOW LYING AND
POOR DRAINAGE AREAS. TOTAL QPF COULD REACH 2 TO 3 INCHES IN A FEW
LOCATIONS BY LATER TUESDAY.

GOOD RAIN CHANCES WILL CONTINUE ACROSS MOST OF THE FORECAST AREA A
GOOD PORTION OF THE DAY TUESDAY AS THE BEFORE MENTIONED TROUGH NEARS
AND PUSHES THROUGH THE REGION.  AS THIS HAPPENS...THE FRONT WILL
BEGIN TO SLOWLY SINK SOUTHEAST AND EVENTUALLY OUT OF THE CWA LATE
TUESDAY NIGHT...WITH RAIN CHANCES COMING TO AN END FROM WEST TO EAST
IN THE PROCESS. /19/

LONGER TERM(WEDNESDAY THROUGH MONDAY)...THE DEPARTING UPPER TROUGH
WILL ALLOW A SURFACE RIDGE(1020MB) AXIS TO SET UP FROM THE OH VALLEY
INTO THE LOWER MS VALLEY ON WEDNESDAY. A FLAT MID LEVEL RIDGE ALOFT
SHOULD KEEP A SOMEWHAT WNW DRY ZONAL FLOW IN PLACE INTO THURSDAY WITH
WEAK LOW LEVEL WARM ADVECTION DEVELOPING THURSDAY NIGHT THROUGH
FRIDAY. A DIGGING SHORTWAVE DROPPING DOWN THE MO VALLEY WILL CAUSE
FRONTOGENESIS IN THE MID SOUTH AND ARKLATEX WITH INCREASING RAIN
CHANCES FOR OUR AREA LATER FRIDAY THROUGH MUCH OF FRIDAY NIGHT.
INITIAL QPF AMOUNTS WOULD APPEAR TO BE ONE HALF TO ONE INCH AS A
NARROW RIBBON OF 1.4 INCH PWATS SUPPORTS SCATTERED TSRA ALONG THE
FRONT FRIDAY NIGHT. THE FRONT EXITS EARLY SATURDAY THROUGH THE GULF
STATES FOLLOWED BY A NOTICEABLY COOLER AIRMASS FOR THE WEEKEND AS
OVERNIGHT LOWS DIP INTO THE 40S ONCE AGAIN BY EARLY SUNDAY.

THE SHARP UPPER TROUGH AXIS PASSES SATURDAY MORNING PUTTING AN END TO
ANY LINGERING LIGHT RAIN AND KEEPING OUR HIGHS BELOW NORMAL. THE HIGHS
WILL BE DOING WELL TO RECOVER TO THE 65-70F RANGE. HAVE LEANED TOWARD
THE ENSEMBLE MEANS FOR MAXES OVER THE WEEKEND. 500MB HEIGHT RISES OF
40-60M SUNDAY SHOULD ALLOW LOW LEVEL WAA TO BEGIN BUT OVERALL
READINGS SHOULD AVERAGE 5-8F BELOW CLIMATOLOGY FOR THE WEEKEND. BY
EARLY NEXT WEEK...MODERATING NUMBERS SHOULD BE VERY CLOSE TO THE
NORMALS FOR THIS TIME IN APRIL WITH LOWS IN THE 50S AND HIGHS 75-80F.
/40/

&&

.AVIATION...A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL
CONTINUE TO PROGRESS EAST AND DEEPER INTO THE REGION THIS MORNING.
THIS IN ADDITION TO SHOWERS AND STORMS PLAGUING SITES OFF AND ON
THROUGHOUT THE NEXT 24 HOURS...WILL BRING WIDESPREAD MVFR TO
OCCASIONALLY IFR CEILINGS TO SITES DURING THE PERIOD...WITH A FEW
BRIEF PERIODS OF MVFR VISIBILITIES POSSIBLE IN THE PROCESS. A FRONT
TRYING TO PUSH INTO THE REGION THIS AFTERNOON WILL CAUSE WINDS TO
BECOME NORTHERLY BEHIND IT...BUT REMAIN SOUTHERLY AHEAD OF IT AS IT
STALLS LATER TONIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  62  71  49 /  70  95  84  27
MERIDIAN      82  62  71  50 /  49  92  93  54
VICKSBURG     79  60  71  47 /  71  85  72  13
HATTIESBURG   84  65  74  53 /  49  68  75  32
NATCHEZ       79  61  71  48 /  70  78  66  11
GREENVILLE    79  59  72  48 /  58  43  48   9
GREENWOOD     78  60  73  47 /  61  54  59  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 15, 3:01 PM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN APR 15 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059-060-162015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
301 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

WINDY CONDITIONS WILL CONTINUE UNTIL SUNSET WITH SUSTAINED WINDS NEAR
25 MPH AND GUSTS BETWEEN 30 AND 40 MPH.

LATER TONIGHT...A LINE OF STORMS IS EXPECTED TO PUSH EAST OUT OF
NORTHERN LOUISIANA. THIS WILL BRING THE RISK FOR SOME STRONG STORMS
ALONG WITH THE POTENTIAL FOR A COUPLE SEVERE STORMS. THIS RISK WILL
MAINLY BE FOR LOCATIONS WEST OF A EUPORA TO JACKSON TO BUDE LINE.
WIND GUSTS OF 40-60 MPH WILL BE THE PRIMARY THREAT BETWEEN 10 PM AND
7 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATER TONIGHT.

MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-162015-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
301 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

BY MONDAY AFTERNOON...A FEW STRONG STORMS MAY DEVELOP FOR AREAS EAST
OF THE NATCHEZ TRACE. THIS WILL BE WHERE INSTABILITY CAN DEVELOP
AHEAD OF A STALLING SURFACE FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ADDITIONAL STORM ACTIVITY LOOKS TO BE POSSIBLE MONDAY NIGHT AND
LINGER INTO TUESDAY NIGHT. THERE IS A LOW CHANCE THAT SOME OF THIS
ACTIVITY COULD BE ON THE STRONG SIDE...ESPECIALLY OVER THE SOUTHERN
SECTIONS. HOWEVER...THE MAIN RISK LOOKS TO COME FROM LOCALLY HEAVY
RAINFALL AS STORMS MAY REPEATEDLY MOVE ACROSS THE SAME AREAS. IF THIS
OCCURS...LOOK FOR RAINFALL TOTALS BETWEEN 1 AND 3 INCHES...IF NOT
HIGHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Apr 16, 4:13 AM CDT, 0 minutes before
LAZ023-025-160940-
TENSAS LA-FRANKLIN LA-
413 AM CDT MON APR 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT MON APR 16 2012

...A LINE OF STRONG STORMS NEAR JIGGER MOVING NORTHEAST...

A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45
MPH WINDS WAS LOCATED NEAR JIGGER TO 5 MILES SOUTHWEST OF WINNSBORO
AT 410 AM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9165 3212 9119 3193 9160 3197 9160
      3197 9164 3189 9171 3188 9173 3189 9175
      3187 9178 3188 9178 3189 9179 3204 9189
TIME...MOT...LOC 0910Z 233DEG 32KT 3202 9173

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:23 PM CDTSpecial Weather StatementJANLamar32 min
Apr 16, 5:50 AM CDTSpecial Weather StatementJANMorehouse55 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.